Posted By Posting
Mar 08, 2009
luke's mom
Flare up from antibiotic?
Anyone else notice that the antibiotic omnicef (or any antibiotic for that matter) aggravates reflux? My 14 month old has been hiccupping and spitting up more than I've seen him do in a long time. He also has little to no desire to eat/drink, just like he was before we got him stable on Prevacid.
Mar 08, 2009
maia m - GERD. Nissen Fundoplication w/hiatal hernia repair.
Mom to
Son (10) GERD(aspiration pneumonias, apnea, tracheomalacia), Food allergy, Asthma
Daughter (6) GERD, Heart Murmur, Food Allergy, Asthma, Mold allergy
It irritated my daughter's tummy.
Mar 08, 2009
Maggie is now 3 years old and reflux free (knock on wood). I still check in some to see how everybody is doing :) Hugs to all!
It makes sense bc omnicef causes tummy discomfort :( What is he on it for? Any kind of illness or stress will cause a flare in reflux. It's so yucky...
Mar 08, 2009
Jessica, Mommy to Jedd, severe reflux, severe food and oral aversions, Finally G tube free!!! VSD repair 4-24-07 (open heart surgery), hypospadias, repaired 3 times and Ear tubes Visit Jedd at his CB site:
YES ABX can and will cause reflux flares. isn't that just great *sarcasm*.

How are you dosing it, I mean are you giving the PPI and the ABX at the same time, that can cause issues with the PPI doing it's job. They can be tricky to give. Just make sure you don't give BOTH of them at the same time.

Mar 09, 2009
luke's mom
UGH! I didn't realize you shouldn't give antibiotics and prevacid at the same time! I wish the doc or pharmacist would've told me. :( He took his final dose today (had sinus infection), so hopefully he'll be stable again soon. I'll remember the tip for next time.
Mar 13, 2009
Renee, mother to Nicholas, born 4/18/08 with silent reflux, moderate laryngomalacia, Sandifer's Syndrome& suspected MSPI. On Neocate, Simply Thick and Prevacid. Also mother to Nathan, born 12/06/06, who had mild reflux the first few months.
All antibiotics seem to flare Nicholas's reflux. Our doc said that it was normal that it would.
Check with your
doctor first!